Went off Prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jenny S.
Regular Member


Date Joined Oct 2007
Total Posts : 80
   Posted 10/7/2010 5:01 AM (GMT -6)   
Hello,
 

I've been taking prednisone for the past 2 years (5-10mg per day).  The med has damaged my bones, so I get unexplained foot fractures.  My gaining weight from increased appetite does not help my fracture issue.  So I have since gone off the prednisone & am now feeling every ache & pain in my body.  Has anyone else gone thru this or know of another not so invasive med to replace prednisone?

 

Thank you for listening.


redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 10/7/2010 5:59 AM (GMT -6)   
you should never just stop prednisone. it is dangerous and can be deadly. Always come off with a doctor's supervision and SLOWLY. There are other meds out there like imuran, cell cept, plaquenil, mtx, ect... but you need a doctor following what you are doing. we have had members have serious consequences from stipping prednisone incorrectly.

Jenny S.
Regular Member


Date Joined Oct 2007
Total Posts : 80
   Posted 10/7/2010 6:21 AM (GMT -6)   
Redrose,

Thank you for the suggestions. My Rhumy has been trying to get me off Prednisone for the past year, I have resisted due to the results. But when I started getting brittle bones I realized my Rhumy was right & I should discontinue. She has been notified of when I stopped the med & has no concerns.

Jenny

innocenteyes
Regular Member


Date Joined Sep 2010
Total Posts : 26
   Posted 10/7/2010 7:33 AM (GMT -6)   
Like redrose said VERY dangerous.....

Usually, the dosages decreases with time until you are off it completely...I have never heard of a rheumy just stopping it cut and dry like that.

Especially because pred puts ur adrenal glands at rest....so coming off of it suddenly, the glands arent aware of it..and do not jump back into action.

A decreased dosage...makes the body aware of a lower amount of cortisol and thus hints the body(adrenal gland) to start to produce some cortisol until the dosage is so low, the body is producing all the cortisol its need and you can stop the pred altogether

But if ur Rheumy is ok with it. She is the professional not me.
~The Happiest People Don't Have The Best Of Everything, They Just Make The Best Of Everything They Have~
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 6:21 PM (GMT -6)
There are a total of 2,973,388 posts in 326,088 threads.
View Active Threads


Who's Online
This forum has 160962 registered members. Please welcome our newest member, Gladioli66.
422 Guest(s), 8 Registered Member(s) are currently online.  Details
81GyGuy, Michael_T, SeanL88, Serenity Now, C_G_K, Noah2112, CAdogsRus, MacroMan